Alert archive / Idaho / Wind Advisories in 2017

Wind Advisory 5, NWS Pocatello, ID

February 26, 2017

NWS Pocatello, ID issued this wind advisory at Feb 26, 2017, 1:00 PM MST. It took effect at Feb 28, 2017, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2017, 1:00 PM MST (20:00 UTC)
In effect from
Feb 28, 2017, 12:00 PM MST
Expired
Feb 28, 2017, 7:00 PM MST
In force
7 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

236 
WWUS75 KPIH 262000
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
100 PM MST Sun Feb 26 2017

IDZ020-021-271000-
/O.NEW.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
100 PM MST Sun Feb 26 2017

...WIND ADVISORY IN EFFECT FROM NOON Tuesday TO 6 PM MST 
TUESDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from noon Tuesday to 6 PM MST 
Tuesday.

* IMPACTS/TIMING...Strong cross winds can make driving difficult
  especially for high profile vehicles. In addition, blowing snow
  may create areas with lower visibility and drifting across
  roads.

* WINDS...Increasing to 30 to 35 mph Tuesday afternoon with gusts
  to 45 mph at times.

* LOCATIONS...Snake River Plain and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
6 follow-up statements
679 
WWUS75 KPIH 271003
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
303 AM MST Mon Feb 27 2017


IDZ020-021-272200-
/O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
303 AM MST Mon Feb 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MST
TUESDAY...

* IMPACTS/TIMING...Strong cross winds can make driving difficult 
  especially for high profile vehicles. In addition, blowing 
  snow may create areas with lower visibility and drifting 
  across roads. 

* WINDS...Increasing to 30 to 35 mph Tuesday afternoon with 
  gusts to 45 mph at times. 

* LOCATIONS...Snake River Plain and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
035 
WWUS75 KPIH 272025
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
125 PM MST Mon Feb 27 2017

IDZ020-021-280430-
/O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
125 PM MST Mon Feb 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MST
TUESDAY...

* IMPACTS/TIMING...Strong cross winds can make driving difficult 
  especially for high profile vehicles. In addition, blowing 
  snow may create areas with lower visibility and drifting 
  across roads. 

* WINDS...Increasing to 30 to 35 mph Tuesday afternoon with 
  gusts to 45 mph at times. 

* LOCATIONS...Snake River Plain and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
987 
WWUS75 KPIH 280416
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
916 PM MST Mon Feb 27 2017

IDZ020-021-281100-
/O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
916 PM MST Mon Feb 27 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MST
TUESDAY...

* IMPACTS/TIMING...Strong cross winds can make driving difficult 
  especially for high profile vehicles. In addition, blowing 
  snow may create areas with lower visibility and drifting 
  across roads. 

* WINDS...Increasing to 30 to 35 mph Tuesday afternoon with 
  gusts to 45 mph at times. 

* LOCATIONS...Snake River Plain and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
544 
WWUS75 KPIH 280819
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
119 AM MST Tue Feb 28 2017

IDZ020-021-282200-
/O.CON.KPIH.WI.Y.0005.170228T1900Z-170301T0100Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
119 AM MST Tue Feb 28 2017

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING...

* IMPACTS/TIMING...Strong cross winds can make driving difficult 
  especially for high profile vehicles. In addition, blowing 
  snow may create areas with lower visibility and drifting 
  across roads. 

* WINDS...Increasing to 30 to 35 mph this afternoon with gusts to
45 mph at times. 

* LOCATIONS...Snake River Plain and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
283 
WWUS75 KPIH 281952
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
1252 PM MST Tue Feb 28 2017

IDZ020-021-010200-
/O.EXT.KPIH.WI.Y.0005.000000T0000Z-170301T0200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
1252 PM MST Tue Feb 28 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

* IMPACTS/TIMING...Strong cross winds can make driving difficult 
  especially for high profile vehicles. In addition, blowing 
  snow may create areas with lower visibility and drifting 
  across roads. 

* WINDS...Increasing to 30 to 35 mph this afternoon with gusts 
  to 45 mph at times.

* LOCATIONS...Snake River Plain and INL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
688 
WWUS75 KPIH 010155
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
655 PM MST Tue Feb 28 2017

IDZ020-021-010300-
/O.EXP.KPIH.WI.Y.0005.000000T0000Z-170301T0200Z/
Upper Snake River Plain-Lower Snake River Plain-
Including the cities of Idaho Falls, Rexburg, and Pocatello
655 PM MST Tue Feb 28 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:11 AM MST, 9 hours 49 minutes earlier.

Area forecast discussion, Feb 26, 3:11 AM MST, 9 hours 49 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
311 AM MST Sun Feb 26 2017

.SHORT TERM...Today through Tuesday night. An area of low pressure
currently located off of the Washington and British Columbia
coast will evolve into a seasonally-strong trough which will swing
through our area on Monday. As a result, snow showers are
expected to develop across the Sawtooths and Wood River Valley by
late this afternoon, as well as across the Continental
Divide/Island Park area. As we head through the night tonight,
snow showers are expected to develop across all of SE Idaho. The
heaviest snow is expected for the Sawtooths this evening and for
the Upper Snake Highlands/Continental Divide areas Monday morning.
Winds will be on the increase as well, strongest across the
Sawtooths overnight with the strongest winds transitioning to the
Snake Plain and Southern and Eastern Highlands on Monday. Have
issued a Winter Weather Advisory beginning at 5PM MST this evening
for the Sawtooths/Wood River Valley and for the Upper Snake
Highlands/Divide/Island Park area. Anticipate roads to become
snow-covered and slick after sunset, and along with areas of
blowing snow will create a difficult morning commute. Considered
adding other areas to the Advisory as well, namely the I-15
corridor and Eastern Highlands. Some forecast guidance indicates
the potential for a burst of snow along the I-15 corridor from
roughly 3- 7AM Monday, which would mean slick conditions for I-15
and Pocatello and Idaho Falls. Given uncertainty on placement of
this band, will hold off on issuance here for now. There is also
some uncertainty on the timing and intensity of the heaviest snow
over the Eastern Highlands as well, so will also hold off on
issuance for these areas. Nonetheless, difficult Monday morning
commute may result here as well.

Expect a break in the snowfall for many areas (Divide region
excepted) Monday evening before the next wave of snow showers
develops across the Sawtooths Monday night and Tuesday morning, and
for the Eastern Highlands by Tuesday afternoon. Snow amounts are
currently forecast to be lighter than the first wave, but will act
to prolong the presence of snow-covered roadways. Tuesday afternoon
looks particularly breezy across the Snake Plain as well, with SW
winds 15-25 mph with gusts approaching 40 mph. This may result in
difficult travel for high profile vehicles. May see areas of blowing
snow for passes as well Tuesday. AD/RS

.LONG TERM...Wednesday and Saturday west to northwesterly flow aloft
prevails with moist conditions favoring the westerly slopes of the
Central Mountains and the Eastern Highlands. The GFS model brings an
embedded disturbance through the Upper Snake Highlands Wednesday
afternoon/evening that will serve to focus a 1 to 3 inch snow event
from about Wayan north to Macks Inn. The Island Park area remains in
the moist flow into early Thursday, thus snow amounts up to 4 inches
are possible in that area. Models do favor activity picking up by
Sunday and Monday of next week. For the Eastern Magic Valley and
Lower Snake Plain, afternoon high temperatures warm back into the
lower 40s. RS

&&

.AVIATION...Expect VFR conditions through Sunday afternoon. Snow is
expected to return to KSUN about 01Z this evening, and KBYI and KIDA
near 27/06Z, KPIH near 27/08Z. These should be limited to about 2 to
3 hour events associated with a passing frontal band. Breezy SW
winds 15-25G35 mph Monday afternoon in the Snake Plain. RS

&&

.HYDROLOGY...After coord with county EM's, have trimmed back all
hydro warnings and advisories for the Upper Snake River Plain and
Southern Highlands due to cooler temperatures now and expected to
continue through early next week. Eastern Magic Valley is still have
issues with water ponding and we have continued all the Areal Flood
Warnings in that area. Next warm up comes late next week. Huston

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 5 PM this afternoon to 5 PM MST
Monday for IDZ018-019-031.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 3:09 AM MSTWinter Weather AdvisoryPIH41 hr

Nearby

Wind Advisories in Idaho, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.